EconPapers    
Economics at your fingertips  
 

A comparative study of pricing approaches for longevity instruments

Melvern Leung, Man Chung Fung and O’Hare, Colin

Insurance: Mathematics and Economics, 2018, vol. 82, issue C, 95-116

Abstract: The presence of systematic risk in mortality forecasts, known as longevity risk, has called for the introduction of longevity instruments and their market development. Management of longevity risk has been an ongoing issue for insurance companies and pension funds who offer products with payout depending on the lifetime of policyholders. One of the major difficulties in pricing longevity instruments is the determination of a longevity risk-premium. This problem arises from the fact that the longevity market is illiquid and is considered to be incomplete. In this paper we provide an insight to the study of several pricing approaches for longevity instruments that have been proposed in the literature. To account for parameter uncertainty in mortality forecasts and longevity instruments pricing, our analysis hinges on a Bayesian state-space mortality model. The sampling-based Bayesian approach allows us to obtain a distribution of the longevity risk-premium, thus providing an alternative perspective in analyzing the pricing methods. We also discussed the advantages and disadvantages of the considered pricing approaches.

Keywords: Longevity derivatives; Incomplete market; State-space model; Bayesian inference; Markov chain Monte Carlo; Parameter uncertainty (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167668717303773
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:insuma:v:82:y:2018:i:c:p:95-116

Access Statistics for this article

Insurance: Mathematics and Economics is currently edited by R. Kaas, Hansjoerg Albrecher, M. J. Goovaerts and E. S. W. Shiu

More articles in Insurance: Mathematics and Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2018-11-10
Handle: RePEc:eee:insuma:v:82:y:2018:i:c:p:95-116